MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number CF-H190I
Medical Device Problem Codes Thermal Decomposition of Device (1071); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during the device inspection, that the colonovideoscope exhibited a burn on the probe cover, dirt on the objective lens, foreign objects on the probe cover, and foreign objects on the adhesive of the bending section cover.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Updated h3.Corrected g3.Correction is being made to previously submitted g3 - date received by manufacturer which was not late.The correct date was 09/24/2024.This report is being supplemented to provide additional information based on the approved final investigation.Based on the results of the investigation, the reported malfunction was reproduced.Olympus confirmed that there was a foreign material.However, the type of material and the root cause could not be determined.It is unclear if reprocessing was completed per instructions for use (ifu).There was no deformation in the area where the foreign object remained.The likely cause could be that the high-energy treatment tool (laser, high frequency, etc.) was used without ensuring a sufficient distance from the tip.The event can be detected and prevented in accordance with the following instructions for use (ifu).Instruction manual cf-h190i operation manual chapter 3 preparation and inspection: 3.3 inspection of the endoscope.Instruction manual cf-h190i operation manual chapter 4 operation: 4.3 using endo therapy accessories.The detection method is described in chapter 3, preparation and inspection, of the gif/cf/pcf-190 series operation manual.Preventive measures are described in the instruction manual gif/cf/pcf-190 series reprocessing manual chapter 5 reprocessing the endoscope.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Olympus will continue to monitor the field performance of this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20343628
Report Number9610595-2024-19640
Device Sequence Number7931308
Product Code FDF
UDI-Device Identifier04953170436635
UDI-Public04953170436635
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCF-H190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown